Alert archive / Arizona / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Tucson, AZ

February 10, 20254 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Feb 10, 2025, 1:45 PM MST for 4 counties in Arizona. It took effect at Feb 11, 2025, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2025, 1:45 PM MST (20:45 UTC)
In effect from
Feb 11, 2025, 12:00 PM MST
Expired
Feb 11, 2025, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2025-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2025-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3190 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

449 
WWUS85 KTWC 102045
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
145 PM MST Mon Feb 10 2025

AZZ152-111200-
/O.UPG.KTWC.FW.A.0001.250211T1900Z-250212T0200Z/
/O.NEW.KTWC.FW.W.0002.250211T1900Z-250212T0200Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
145 PM MST Mon Feb 10 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR STRONG AND GUSTY SOUTHWEST 
WINDS, LOW RELATIVE HUMIDITY, AND A HIGH FIRE DANGER FOR FIRE 
WEATHER ZONE 152...

The National Weather Service in Tucson has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 7 PM MST Tuesday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zone 152.

* TIMING...From noon to 7 PM MST Tuesday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
675 
WWUS85 KTWC 102049 
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
149 PM MST Mon Feb 10 2025

AZZ152-111200-
/O.CON.KTWC.FW.W.0002.250211T1900Z-250212T0200Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
149 PM MST Mon Feb 10 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
TUESDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE 
HUMIDITY, AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire Weather Zone 152.

* TIMING...From noon to 7 PM MST Tuesday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are expected to develop. A 
combination of strong winds...low relative humidity...and dry 
vegetation will create the potential for rapid and erratic fire 
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
301 
WWUS85 KTWC 110823
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
123 AM MST Tue Feb 11 2025


AZZ152-112300-
/O.CON.KTWC.FW.W.0002.250211T1900Z-250212T0200Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
123 AM MST Tue Feb 11 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE
HUMIDITY, AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire Weather Zone 152.

* TIMING...From noon today to 7 PM MST this evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...13 to 16 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
371 
WWUS85 KTWC 112019
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
119 PM MST Tue Feb 11 2025

AZZ152-120200-
/O.CON.KTWC.FW.W.0002.000000T0000Z-250212T0200Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
119 PM MST Tue Feb 11 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND
A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire Weather Zone 152.

* TIMING...Until 7 PM MST this evening.

* WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. Gusts 
  up to 45 mph may be possible in the higher terrain.

* RELATIVE HUMIDITY...12 to 16 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
698 
WWUS85 KTWC 120159
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
659 PM MST Tue Feb 11 2025

AZZ152-120300-
/O.EXP.KTWC.FW.W.0002.000000T0000Z-250212T0200Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
659 PM MST Tue Feb 11 2025

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

The critical fire weather conditions have subsided and therefore,
the Red Flag Warning has been allowed to expire at 7 PM MST.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Feb 10, 2:07 AM MST, 11 hours 38 minutes earlier.

Area forecast discussion, Feb 10, 2:07 AM MST, 11 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
207 AM MST Mon Feb 10 2025

.SYNOPSIS...An unsettled weather pattern will occur through this
week as a series of weather systems impact the region. One last day
of warm temperatures today, though with considerable clouds and
increased afternoon breezes. Gusty winds areawide on Tuesday,
followed by much cooler temperatures Wednesday. Expect slight
chances of precipitation, mainly east of Tucson late this afternoon
into tonight. Another round of precipitation chances with the next
system Wednesday into Thursday. Then the strongest of the systems
will move in Friday into Saturday with the greatest likelihood for
widespread precipitation.

&&

.DISCUSSION...Latest IR/WV satellite imagery shows considerable mid
and high level cloudiness streaming through southeast Arizona under
southwesterly flow aloft ahead of a shortwave trough across the
eastern Pacific. These clouds will stick with us for much of the
day, with an uptick in afternoon breezes as the pressure gradient
tightens. As the shortwave moves through, some virga or even a few
light showers may occur this afternoon into this evening, mainly
east of Tucson. Sub-cloud layer is quite dry so any precipitation
that does reach the ground would be minimal. Temperatures will still
be above normal today but about 4 to 8 degrees cooler compared to
yesterday.

Tuesday: The next in a series of shortwaves will impact the region.
This one will be dry with the main impact being gusty winds. Wind
speeds in the short term ensemble guidance have nudged higher with a
few spots mainly east of Tucson approaching wind advisory
thresholds. A Fire Weather Watch remains in effect near the New
Mexico border. More on that in the fire weather section below.
Expect some areas of blowing dust in the typically susceptible
locales such as near the Willcox Playa.

Wednesday: Much cooler temperatures settle in areawide with highs
below normal. Troughiness remains over the region as another push of
moisture increases PWAT values to around 150% to 200% of normal by
Wednesday afternoon through Wednesday night. While the moisture
component looks pretty good, dynamics and forcing are lacking this
far south. Therefore the PoPs still remain in the 20 to 40 percent
range with QPF values mainly less than 0.10", with the highest
values to the north of Tucson. Snow levels will be around 5000-6000
feet. Breezy winds will continue Wednesday as well.

Thursday: The area generally looks to remain between shortwaves,
though some residual slight chance to low end chance PoPs remain,
mainly from Tucson northward. Temperatures nudge up
compared to Wednesday to seasonable levels.

Friday/Saturday: Ensembles are in good agreement that this timeframe
will have the strongest in the series of troughs move through. Still
some minor differences how amplified the trough is and timing but
overall pretty good agreement for days 5-6. Precipitation chances
will be on the increase Friday afternoon, peaking Friday night with
likely PoPs (60-80% chances) for much of the region and then
diminishing Saturday as the system moves away from the area. Early
indications from ensembles are QPF values mainly less than 0.25",
perhaps higher to the north of Tucson. Given the lack of
precipitation this winter, we'll take what we can get. Snow levels
mainly above 6000-7000 feet with this system.  Seasonable
temperatures continue with gusty winds Friday afternoon.

Sunday: Ridging returns with dry conditions areawide and above
normal temperatures returning.

&&

.AVIATION...Valid through 11/12Z.
BKN-OVC clouds AOA 20k ft AGL early this morning, with clouds bases
lowering to 10-15k ft AGL aft 10/12Z. There will be a slight chance
of -SHRA mainly for KDUG from 11/00Z-11/06Z. SFC winds 10 kts or
less this morning, becoming SWLY at 10-15 kts with gusts to 20 kts
aft 10/19Z. Sfc winds diminish then diminish again to 10 kts or less
aft 11/04Z. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A more active weather pattern this week as a series
of systems move through the area. Still mild today with minimum
relative humidity values of 12 to 22 percent. Some increased breezes
this afternoon but wind speeds will be below critical levels.
Stronger 20-ft southwest winds of 15 to 25 mph with gusts up to
around 35 mph combined with min RH values values of 12 to 17 percent
will result in near critical to critical fire weather conditions,
especially east of Tucson Tuesday afternoon. Because of this a Fire
Weather Watch is in effect Tuesday for Fire Weather Zone 152. The
systems on Wednesday and Friday into Saturday will bring better
chance of precipitation to the area although there is uncertainty on
how much moisture and precipitation will be associated with these
two systems. Cooler temperatures and increased moisture for the
second half of the week will keep min RH values in the 15 to 25
percent range during that time. Afternoon breezes are expected with
the Wednesday and Friday systems.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for AZZ152.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.